Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 7, 2012, 1:39 AM EDT for Collier County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2012, 1:39 AM EDT (05:39 UTC)
- Expired
- Jun 7, 2012, 2:15 AM EDT
- In force
- 36 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 102 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 5.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2482 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
483 WWUS82 KMFL 070539 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 139 AM EDT THU JUN 7 2012 FLZ069-070-070615- COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL 139 AM EDT THU JUN 7 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL COLLIER COUNTY * UNTIL 215 AM EDT * AT 136 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR COPELAND...AND MOVING NORTHEAST AT 20 MPH. * THE STORM WILL AFFECT... COPELAND... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2617 8131 2594 8114 2590 8140 2597 8145 TIME...MOT...LOC 0539Z 233DEG 16KT 2598 8135 $$ 85-GIBBS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 6, 7:46 PM EDT, 5 hours 53 minutes earlier.
Area forecast discussion, Jun 6, 7:46 PM EDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 746 PM EDT WED JUN 6 2012 .AVIATION...KEPT VCSH AT ALL TERMINALS OVERNIGHT AS THE NEXT SHORTWAVE CONTINUES TO APPROACH THE LOCAL AREA. SE FLOW WILL CONTINUE THROUGH THE EARLY MORNING HOURS...WHEN A SHIFT TO THE SSW IS EXPECTED. SOME OF THE SHOWERS AND THUNDERSTORMS EXPECTED COULD GET STRONG...THEREFORE AMENDMENTS WILL BE ISSUED IF NECESSARY. && .PREV DISCUSSION... /ISSUED 250 PM EDT WED JUN 6 2012/ ..UNSETTLED WEATHER WILL CONTINUE OVER SOUTH FLORIDA INTO THIS WEEKEND... SHORT TERM... THE EAST COAST SEA BREEZE WAS STARTING TO DEVELOP OVER THE EAST COAST METRO AREAS EARLY THIS AFTERNOON WITH A FEW SHOWERS AND THUNDERSTORMS ALONG THE SEA BREEZE. THE WEST COAST SEA BREEZE WAS ALSO PUSHING ACROSS THE CWA EARLY THIS AFTERNOON. THE EAST COAST SEA BREEZE WILL CONTINUE TO DEVELOP AND PUSH SLOWLY INLAND THROUGH THE AFTERNOON HOURS...AS THE WEST COAST SEA BREEZE CONTINUES TO PUSH ACROSS THE CWA. THIS WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE INTERIOR AREAS AND PUSH EASTWARD INTO THE EAST COAST METRO AREAS THROUGH REST OF THIS AFTERNOON...AS SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG THE EAST COAST SEA BREEZE. SO WILL CONTINUE THE SCATTERED POPS OVER THE CWA THIS AFTERNOON WITH THE HIGHEST POPS OVER THE NORTHEAST AREAS WHERE THE SEA BREEZES AND LAKE BREEZE COLLIDE. THE WEATHER WILL CONTINUE TO BE UNSETTLE TONIGHT INTO THURSDAY OVER SOUTH FLORIDA...AS ANOTHER SHORT WAVE OVER THE CENTRAL GULF OF MEXICO MOVES EAST AND INTO SOUTH FLORIDA LATE TONIGHT INTO EARLY THURSDAY MORNING. AT THE SAME TIME...A WEAK COLD FRONT OVER NORTH FLORIDA WILL ALSO BE MOVING SOUTH INTO CENTRAL FLORIDA. THIS WILL KEEP THE WIND FLOW IN A SOUTHWEST DIRECTION ALONG WITH DEEP TROPICAL MOISTURE WORKING INTO THE CWA FROM THE SOUTHERN GULF OF MEXICO. SO WILL RAISE POPS UP TO CHANCE CAT TONIGHT WITH THE HIGHEST POPS OVER THE WESTERN AREAS. THE POPS WILL ALSO BE RAISE TO LIKELY CAT FOR THE NORTHERN AREAS ON THURSDAY WITH HIGH IN CHANCE CAT OVER THE SOUTHERN AREAS. DRIER AIR IN THE MID LEVELS ALONG WITH THE LOW LEVEL JET OF 30 KNOTS WILL CONTINUE OVER SOUTH FLORIDA THIS AFTERNOON INTO THURSDAY. THIS IN TURN WILL ALLOW FOR SOME STRONG STORMS OVER THE CWA WITH THE PRIMARY IMPACTS BEING GUSTY WINDS...HAIL...FREQEUNT LIGHTNING...AND LOCALLY HEAVY RAINFALL. THE SHORT WAVE WILL THEN MOVE INTO THE ATLANTIC WATERS THURSDAY NIGHT...AS THE WEAK FRONT MOVES SOUTHWARD INTO THE CWA ON FRIDAY. THIS WILL KEEP THE SOUTHWEST STEERING FLOW OVER THE CWA DURING THIS TIME ALONG WITH THE DEEP TROPICAL MOISTURE IN PLACE. SO THE POPS WILL BE RAISE TO CHANCE CAT FOR THE WEST COAST METRO AREAS INCREASING TO LIKELY CAT FOR THE EAST COAST METRO AREAS ON FRIDAY. LONG TERM... THE WEAK FRONT IS FORECAST BY THE LONG RANGE MODELS TO MOVE BACK NORTH ON SATURDAY INTO CENTRAL FLORIDA...BEFORE MOVING BACK INTO SOUTH FLORIDA ON SUNDAY BEFORE DISSIPATING. THIS WILL KEEP THE TROPICAL MOISTURE IN PLACE OVER SOUTH FLORIDA THIS WEEKEND. SO WILL CONTINUE THE CHANCE CAT OVER SOUTH FLORIDA FOR THIS WEEK. EARLY NEXT WEEK...HIGH PRESSURE IS FORECAST BY THE LONG RANGE MODELS TO BUILD INTO THE SOUTHEAST UNITED STATES ALLOWING FOR A EASTERLY WIND FLOW TO SET UP OVER THE CWA. THIS WILL ALLOW FOR SOME DRIER AIR TO WORK INTO SOUTH FLORIDA FROM THE WESTERN ATLANTIC WATERS EARLY NEXT WEEK. SO WILL CONTINUE THE SLIGHT CHANCE OF POPS FOR THE EAST COAST METRO AREAS TO LOW END CHANCE CAT FOR INTERIOR AND WEST COAST METRO AREAS FOR EARLY NEXT WEEK. MARINE... THE WINDS WILL REMAIN SOUTH TO SOUTHWEST OVER THE CWA WATERS THIS AFTERNOON THROUGH FRIDAY WITH SPEEDS OF 15 KNOTS OR LESS. THE ONLY EXCEPTION TO THIS IS TONIGHT WHERE THE SPEEDS COULD INCREASE TO 15 TO 20 KNOTS IN ALL OF THE LOCAL WATERS. THIS WILL KEEP THE SEAS BELOW 6 FEET TONIGHT INTO FRIDAY IN BOTH THE ATLANTIC AND GULF WATERS. SO WILL MORE LIKELY BE ISSUING A SCEC FOR THE WIND SPEEDS FOR ALL OF THE LOCAL WATERS FOR TONIGHT. THE WIND SPEEDS WILL THEN BE LESS THAN 10 KNOTS THIS WEEKEND OVER THE CWA WATERS...AS THE DIRECTION WILL BE SWINGING FROM A SOUTH DIRECTION TO MORE OF A NORTHEAST TO EAST DIRECTION. THE SEAS SHOULD ALSO REMAIN BELOW 6 FEET THIS WEEKEND OVER ALL OF THE LOCAL WATERS OF SOUTH FLORIDA. FIRE WEATHER... THE RELATIVE HUMIDITIES WILL REMAIN ABOVE 35 PERCENT OVER ALL OF SOUTH FLORIDA THIS AFTERNOON INTO THIS WEEKEND...DUE TO THE DEEP TROPICAL MOISTURE IN PLACE. SO NO PROBLEMS ARE EXPECTED WITH THE FIRE WEATHER FOR SOUTH FLORIDA. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 89 75 90 / 30 60 40 60 FORT LAUDERDALE 79 89 77 90 / 30 50 30 60 MIAMI 78 90 76 91 / 30 50 30 60 NAPLES 77 87 77 88 / 40 60 40 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...85/AG AVIATION/RADAR...17/ERA
Hazardous weather outlook, Jun 6, 11:48 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1148 PM EDT WED JUN 6 2012 AMZ610-630-FLZ063-066>075-168-172>174-071900- LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH- METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 1148 PM EDT WED JUN 6 2012 ...A FEW STRONG THUNDERSTORMS POSSIBLE OVERNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE. WIND: GUSTY WINDS UP TO 40 TO 55 MPH WILL BE POSSIBLE IN AND AROUND THE STRONG STORMS THAT DEVELOP. HAIL: SMALL TO MODERATE SIZED HAIL WILL BE POSSIBLE IN THE STRONGER STORMS THAT DEVELOP. TORNADOES: ISOLATED TORNADOES WILL BE POSSIBLE. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS...ESPECIALLY OVER THE GULF WATERS. RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG BOTH THE GULF AND ATLANTIC BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. THE PRIMARY IMPACTS WILL BE LIGHTNING STRIKES, BRIEF GUSTY WINDS, AND LOCALLY HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG OR SEVERE THUNDERSTORMS TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 6, 11:09 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1109 PM EDT WED JUN 6 2012
FLZ069-070-070415-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
1109 PM EDT WED JUN 6 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL COLLIER COUNTY
* UNTIL 1215 AM EDT
* AT 1104 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES WEST OF COPELAND...AND MOVING NORTH AT
10 MPH.
* THE STORM WILL AFFECT...
COPELAND...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...SMALL
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL
TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2617 8159 2618 8114 2580 8132 2580 8136
2582 8137 2586 8142 2586 8148 2588 8148
2588 8150 2586 8150 2586 8152 2589 8155
2589 8159 2590 8164
TIME...MOT...LOC 0309Z 187DEG 7KT 2597 8145
MJBSpecial weather statement, Jun 7, 12:10 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1210 AM EDT THU JUN 7 2012
FLZ069-070-070515-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
1210 AM EDT THU JUN 7 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN COLLIER COUNTY
* UNTIL 115 AM EDT
* AT 1205 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CAPE ROMANO...AND MOVING NORTH AT 10 MPH.
* THE STORM WILL AFFECT...
CAPE ROMANO...
MARCO ISLAND...
MARCO ISLAND AIRPORT...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2612 8179 2608 8140 2588 8149 2583 8153
2589 8155 2589 8159 2590 8162 2589 8164
2590 8165 2589 8169 2587 8166 2584 8168
2595 8176 2597 8175 2605 8179
TIME...MOT...LOC 0409Z 187DEG 7KT 2585 8167
MJBSpecial weather statement, Jun 7, 12:58 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1258 AM EDT THU JUN 7 2012
FLZ069-070-070545-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
1258 AM EDT THU JUN 7 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL COLLIER COUNTY
* UNTIL 145 AM EDT
* AT 1257 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ROYAL PALM HAMMOCK...AND
MOVING NORTHEAST AT 15 MPH.
* THE STORM WILL AFFECT...
EVERGLADES CITY...
CARNESTOWN...
COPELAND...
OCHOPEE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2604 8159 2604 8128 2581 8124 2581 8137
2582 8137 2586 8142 2585 8147 2588 8148
2588 8150 2586 8150 2583 8153 2589 8154
2589 8159 2590 8160
TIME...MOT...LOC 0458Z 267DEG 13KT 2588 8152
MJBSpecial weather statement, Jun 7, 1:39 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 139 AM EDT THU JUN 7 2012 FLZ069-070-070615- COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL 139 AM EDT THU JUN 7 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL COLLIER COUNTY * UNTIL 215 AM EDT * AT 136 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR COPELAND...AND MOVING NORTHEAST AT 20 MPH. * THE STORM WILL AFFECT... COPELAND... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2617 8131 2594 8114 2590 8140 2597 8145 TIME...MOT...LOC 0539Z 233DEG 16KT 2598 8135 85-GIBBS
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 11:09 PM EDT | Special Weather Statement | MFL | Collier | 66 min |
| Jun 6, 11:56 PM EDT | Special Marine Warning | MFL | 49 min | |
| Jun 7, 12:10 AM EDT | Special Weather Statement | MFL | Collier | 65 min |
| Jun 7, 12:26 AM EDT | Severe Thunderstorm Warning | MFL | Collier | 26 min |
| Jun 7, 12:46 AM EDT | Special Marine Warning | MFL | 28 min | |
| Jun 7, 12:58 AM EDT | Special Weather Statement | MFL | Collier | 47 min |
| Jun 7, 4:27 PM EDT | Special Weather Statement | MFL | Martin | 33 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.